MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: clinical supplies specialist.Initial reporter also sent report to fda: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required the placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for a drainage procedure.After placement the operator reported that the drain began leaking from "where the lock and tube meet." the catheter was removed and another device of the same lot was placed, however it was reported to leak as well.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
Upon evaluation of returned devices on 14jul2020, it was discovered that one of the catheters was separated at the hub.The device that only leaked at the hub is reported under medwatch report #: 1820334-2020-01193 (this report).The device that separated at the hub and leaked is reported under the medwatch report #: 1820334-2020-01380.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5, d10.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation / evaluation: (b)(6) hospital informed cook that on (b)(6) 2020, two ultrathane mac-loc locking loop multipurpose drainage catheters from the same lot leaked from the hub during a procedure after placement.This report addresses one of the devices.The patient did not experience adverse effects.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The customer returned two used catheters.Both devices had cut catheter tubing.The catheter captured in this complaint was leak tested with a syringe and water, and the device did not leak.The catheter had approximately 2.5 adapter threads showing and the distance between the cap and the hub was measured and determined to be out of specification.Cook confirmed the device was manufactured out of specification based on the device failure analysis.Additionally, a document based investigation evaluation was performed.Inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot recorded no related nonconformances.Therefore, there is not evidence of nonconforming material in house.A complaint history search was conducted and there is one additional complaint on the lot.This complaint was to capture the other device that was reported to have leaked during the same event (medwatch report#:1820334-2020-01380).Cook did not confirm that the related device was manufactured out of specification due to the damaged condition.Cook requested training records for the assembler, and the employee has been trained to the current manufacturing instructions since assembling the complaint lot.Because there are no additional complaints on this lot outside of this event, there is no evidence of additional nonconforming material in the field.A capa was previously opened to investigation mac-loc hub leakage.The capa implemented corrective actions related to manufacturing and quality control.These corrective actions were implemented after the complaint lot was manufactured.The assembler for this lot has been trained to the current manufacturing instructions since assembling the complaint lot.Based on the information provided, the examination of returned product and the results of the investigation, the cause of this failure is a manufacturing deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10196758
Report Number1820334-2020-01193
Device Sequence Number908670
Product Code GBO
UDI-Device Identifier00827002097650
UDI-Public(01)00827002097650(17)210305(10)8641859
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-45-P-6S-CLM-RH
Device Lot Number8641859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer07/14/2020
08/19/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date07/29/2020
09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1